MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Chest Pain (1776); Hyperglycemia (1905); Polydipsia (2604)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.
 
Event or Problem Description
On (b)(6) 2018, a reporter contacted animas alleging that a patient had been hospitalized on (b)(6) 2018.The reporter stated that the patient had a blood glucose over 600 mg/dl with symptoms of thirst and chest pains.The patient was treated at the hospital with insulin via injection and intravenous fluids.The patient was on heart disease medications at the time as well.The reporter stated that the pump¿s time and date settings would reset whenever the pump was rebooted.If the patient did not verify the correct time and date when the pump was powered on, the pump would deliver a different basal rate than what the patient would expect.This complaint is being reported based on the allegation that the patient experienced a hyperglycemic event as a result of use error of the device.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key8068752
Report Number2531779-2018-19649
Device Sequence Number1439502
Product Code OYC
UDI-Device Identifier10840406100075
UDI-Public10840406100075
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Device Age44 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2018
Initial Report FDA Received Date11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age55 YR